Alert archive / Florida / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 88, NWS Miami, FL

July 31, 2006Collier County, Florida

NWS Miami, FL issued this severe thunderstorm warning at Jul 31, 2006, 6:10 PM EDT for Collier County, Florida. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 31, 2006, 6:10 PM EDT (22:10 UTC)
Expired
Jul 31, 2006, 6:45 PM EDT
In force
35 min
Issued by
NWS Miami, FL
Area
Counties, with a storm outline in the text

County Collier County, FL

The radar

The Miami radar (KAMX), 123 km from the middle of the area, began a volume at 22:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 10.2 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2006-07-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1377 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2006-07-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -27 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1377 J/kg
Mixed-layer CIN
-45 J/kg
Mixed-layer LCL
899 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
-27 m²/s²
0-3 km storm-relative helicity
-70 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KMFL 312212
SVRMFL
FLC021-312245-
/O.NEW.KMFL.SV.W.0088.060731T2210Z-060731T2245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
610 PM EDT MON JUL 31 2006

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL COLLIER COUNTY IN SOUTH FLORIDA.

* UNTIL 645 PM EDT

* AT 609 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE HAIL...AND DAMAGING
  WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES   
  NORTHEAST OF ROYAL PALM HAMMOCK...OR ABOUT 5 MILES NORTH OF PORT OF
  THE ISLANDS...AND MOVING NORTHWEST AT 5 MPH.

* THE STORM WILL AFFECT...
  ROYAL PALM HAMMOCK
  INTERSECTION OF TAMIAMI TRAIL AND HIGHWAY 92
  SOUTH BLOCKS OF GOLDEN GATE 

SEVERE THUNDERSTORMS CAN PRODUCE DAMAGING WINDS IN EXCESS OF 60
MPH...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAINFALL. STAY
INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 2595 8150 2608 8142 2620 8161 2602 8170

$$

RM
1 follow-up statement
000
WWUS52 KMFL 312229
SVSMFL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
628 PM EDT MON JUL 31 2006

FLC021-312245-
/O.CON.KMFL.SV.W.0088.000000T0000Z-060731T2245Z/
COLLIER FL-
628 PM EDT MON JUL 31 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR CENTRAL COLLIER COUNTY...

AT 625 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR 
SOUTH BLOCKS GOLDEN GATE...OR ABOUT 5 MILES SOUTH OF THE 
INTERSECTION OF I-75 AND EVERGLADES BLVD...MOVING NORTHWEST AT 5 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SOUTH 
BLOCKS OF GOLDEN GATE AND THE INTERSECTION I-75 AND EVERGLADES BLVD.

LAT...LON 2595 8150 2608 8142 2620 8161 2602 8170

$$

RM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 31, 2:45 PM EDT, 3 hours 25 minutes earlier.

Area forecast discussion, Jul 31, 2:45 PM EDT, 3 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
245 PM EDT MON JUL 31 2006

.DISCUSSION...A DRY AIRMASS CONTINUES IN PLACE ACROSS SOUTH
FLORIDA...ALONG WITH BROAD SCALE SUBSIDENCE. THIS HAS LEAD TO
ANOTHER DRY DAY ACROSS THE AREA ALONG WITH PLENTY OF SUNSHINE.
WILL KEEP SLIGHT CHANCE POPS FOR WESTERN INTERIOR/GULF COASTAL
AREAS THROUGH EARLY EVENING FOR THE POSSIBILITY OF ISOLATED
ACTIVITY INITIATING WITH THE GULF COAST/LAKE BREEZES. A DRY NIGHT
IS ANTICIPATED UNDER MOSTLY CLEAR SKIES WITH JUST SOME THIN HIGH
CIRRUS OVERHEAD.

BOTH GFS AND NAM HAVE REALLY TENDED DOWNWARD IN POPS FOR TUESDAY
AND WEDNESDAY. LOOKS LIKE MOISTURE WILL TAKE ITS TIME RECOVERING
ACROSS THE AREA...AND THE UPPER LOW OVER THE BAHAMAS WILL STILL BE
TO OUR EAST...KEEPING GENERAL SUBSIDENCE IN PLACE ACROSS THE AREA.

ONCE THIS LOW MOVES WEST OF THE AREA THURSDAY AND FRIDAY...MOISTURE
AND MORE LIFT WILL ENSUE AND THIS WILL RETURN THE AREA BACK TO
MORE OF A CLIMATOLOGICAL SUMMER REGIME WITH SCATTERED STORMS
IN THE FORECAST.

SATELLITE IMAGERY SHOWS TWO AREAS OF DISTURBED WEATHER TO OUR
EAST. ONE AREA LIES EAST OF THE BAHAMAS. TAFB ANALYSIS SHOWS A
LOW LEVEL TROUGH ACROSS THIS AREA AND THIS IS INTERACTING WITH THE
UPPER LEVEL LOW. GFS SHOWS THIS ACTIVITY WANING AND NOT HAVING AN
IMPACT LOCALLY...WITH AREA SPLITTING AND ONE PIECE OF ENERGY GOING
NORTH AND ANOTHER STAYING TO THE SOUTH. THE OTHER AREA OF MORE
INTEREST LOCALLY IS THE TROPICAL WAVE THAT IS LOCATED A COUPLE
HUNDRED MILES TO THE EAST OF THE LESSER ANTILLES. GFS CONTINUES TO
SHOW THIS WAVE CROSSING SOUTH FL THIS UPCOMING WEEKEND.
HOWEVER...THE LATEST GFS RUN SHOWS LESS AMPLITUDE AS THIS WAVE
PASSES BY. THE ECMWF IS NOT IMPRESSIVE EITHER. STILL...LIKE ALL
WAVES...IT WILL BE MONITORED. OF COURSE HOW ACTIVE THE WEATHER IS
THIS WEEKEND WILL ALL DEPEND ON THE STRENGTH OF THE WAVE...WHICH
THIS FAR OUT IN TIME IS IN QUESTION.

&&

.MARINE...WINDS WILL REMAIN UNDER 15 KNOTS THROUGH THE PERIOD...BUT
COULD BE ON THE INCREASE THIS WEEKEND ASSOCIATED WITH THE TROPICAL
WAVE.

&&

.FIRE WEATHER...NO CONCERNS.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  79  91  78  91 / - 10 - 20
FORT LAUDERDALE  79  90  80  90 / - 10 - 20
MIAMI            80  91  79  90 / - 10 - 20
NAPLES           76  93  76  92 / - 10 - 20

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&

DG
Hazardous weather outlook, Jul 31, 5:30 AM EDT, 12 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
530 AM EDT MON JUL 31 2006

FLZ063-066>075-010930-
GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN-
WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD-
BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN-
MAINLAND MONROE-
530 AM EDT MON JUL 31 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS: THERE IS A SLIGHT CHANCE OF THUNDERSTORMS LATE THIS
AFTERNOON AND EARLY EVENING ACROSS INTERIOR SECTIONS OF SOUTH
FLORIDA FROM INLAND COLLIER COUNTY TO THE LAKE OKEECHOBEE REGION.
SHOULD STORMS DEVELOP...LIGHTNING AND GUSTY WINDS TO 30 MPH WILL
BE THE MAIN IMPACTS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

DRY AIR WILL CONTINUE IN PLACE ACROSS SOUTH FLORIDA TUESDAY...
RESULTING IN JUST A SLIGHT CHANCE OF THUNDERSTORMS. MOISTURE WILL
INCREASE DURING THE MIDDLE AND LATER PART OF THE WEEK. THIS WILL
LEAD TO AN INCREASED CHANCE OF THUNDERSTORMS WEDNESDAY THROUGH
SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.MIAMIWEATHER.INFO.

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 31, 6:53 PM EDTSpecial Marine WarningMFL52 min
Jul 31, 7:17 PM EDTSevere Thunderstorm WarningMFLCollier43 min

Nearby

Severe Thunderstorm Warnings in Florida, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.